Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 161, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 17, 2015, 4:02 PM MDT for Sioux County, Nebraska; Niobrara County, Wyoming. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2015, 4:02 PM MDT (22:02 UTC)
- Expired
- Jul 17, 2015, 5:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sioux County, NE, Niobrara County, WY
The radar
The Rapid City radar (KUDX), 181 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 3:03 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS55 KCYS 172202
SVRCYS
NEC165-WYC027-172300-
/O.NEW.KCYS.SV.W.0161.150717T2202Z-150717T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT FRI JUL 17 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 500 PM MDT
* AT 402 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
HARRISON...OR 17 MILES EAST OF LUSK...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARRISON AND VAN TASSELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4262 10425 4279 10421 4293 10352 4262 10350
TIME...MOT...LOC 2202Z 265DEG 28KT 4269 10412
HAIL...1.00IN
WIND...60MPH
$$
RUBIN4 follow-up statements
108
WWUS55 KCYS 172215
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT FRI JUL 17 2015
WYC027-172224-
/O.CAN.KCYS.SV.W.0161.000000T0000Z-150717T2300Z/
NIOBRARA WY-
415 PM MDT FRI JUL 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NIOBRARA COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NIOBRARA AND GOSHEN COUNTIES OF WYOMING...AND FOR ALL OF THE
NEBRASKA PANHANDLE...EXCEPT FOR KIMBALL AND CHEYENNE COUNTIES.
LAT...LON 4262 10403 4282 10404 4293 10352 4262 10350
TIME...MOT...LOC 2214Z 260DEG 31KT 4271 10397
$$
NEC165-172300-
/O.CON.KCYS.SV.W.0161.000000T0000Z-150717T2300Z/
SIOUX NE-
415 PM MDT FRI JUL 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHERN SIOUX COUNTY...
AT 414 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARRISON...OR
24 MILES EAST OF LUSK...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
HARRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4262 10403 4282 10404 4293 10352 4262 10350
TIME...MOT...LOC 2214Z 260DEG 31KT 4271 10397
HAIL...1.00IN
WIND...<50MPH
$$
RUBIN124 WWUS55 KCYS 172242 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 442 PM MDT FRI JUL 17 2015 NEC165-172300- /O.CON.KCYS.SV.W.0161.000000T0000Z-150717T2300Z/ SIOUX NE- 442 PM MDT FRI JUL 17 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR NORTHEASTERN SIOUX COUNTY... AT 442 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF FORT ROBINSON CAMPGROUND...OR 34 MILES WEST OF CHADRON...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN SIOUX COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4262 10377 4288 10375 4293 10352 4262 10350 TIME...MOT...LOC 2242Z 255DEG 30KT 4276 10367 HAIL...1.00IN WIND...<50MPH $$ RUBIN
436 WWUS55 KCYS 172252 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 452 PM MDT FRI JUL 17 2015 NEC165-172300- /O.CON.KCYS.SV.W.0161.000000T0000Z-150717T2300Z/ SIOUX NE- 452 PM MDT FRI JUL 17 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR NORTHEASTERN SIOUX COUNTY... AT 452 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT ROBINSON CAMPGROUND...OR 27 MILES WEST OF CHADRON...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN SIOUX COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4262 10364 4291 10363 4293 10352 4262 10350 TIME...MOT...LOC 2252Z 263DEG 31KT 4277 10354 HAIL...1.00IN WIND...<50MPH $$ RUBIN
273
WWUS55 KCYS 172258
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT FRI JUL 17 2015
NEC165-172307-
/O.EXP.KCYS.SV.W.0161.000000T0000Z-150717T2300Z/
SIOUX NE-
458 PM MDT FRI JUL 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX COUNTY WILL
EXPIRE AT 500 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NIOBRARA AND GOSHEN COUNTIES OF SOUTHEAST WYOMING AND FOR ALL OF THE
NEBRASKA PANHANDLE...NOT INCLUDING KIMBALL AND CHEYENNE COUNTIES.
LAT...LON 4262 10364 4291 10363 4293 10352 4262 10350
TIME...MOT...LOC 2255Z 265DEG 28KT 4277 10354
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT FRI JUL 17 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 230 PM MDT FRI JUL 17 2015 SCTD SHOWERS AND TSTORMS DEVELOPING OVER SE WY THIS AFTERNOON IN RATHER BANDED FASHION...LIKELY AIDED BY STRONGER WINDS ALOFT AHEAD OF DIGGING UPPER TROF OVER THE NW PART OF THE COUNTRY. EXPECT THIS ACTIVITY TO SPREAD INTO THE PANHANDLE BY LATE THIS AFTERNOON THEN GRADUALLY DISSIPATE DURING THE EVENING HOURS. MEANWHILE...A SFC COOL FRONT WILL SAG SOUTH ACROSS THE CWA OVERNIGHT AS THE UPPER TROF CONTINUES TO DIG ACROSS THE NW CONUS. A LITTLE COOLER CONDITIONS FOR SATURDAY POST-FRONTAL WITH MORE NUMEROUS SHOWERS AND TSTORMS EXPECTED IN THE AFTERNOON AND EVENING AIDED BY UPSLOPE SFC FLOW AND APPROACH OF UPPER TROF AXIS. INSTABILITIES NOT TOO BAD BUT A FEW STRONGER CELLS POSSIBLE OVER FAR SE WY. ACTIVITY LIKELY TO CONTINUE MORE THROUGH THE NIGHT OVER THE PLAINS BEFORE SOME DRYING DIMINISHES IT LATE SAT NIGHT INTO SUNDAY. MILD TEMPS CONTINUING SUNDAY WITH ISOLATED CONVECTION POSSIBLE AROUND THE SRN MTNS. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 230 PM MDT FRI JUL 17 2015 SOME MODEL DIFFERENCES ARE EVIDENT THROUGH THE UPCOMING WEEK WITH THE SOUTH CENTRAL CONUS UPPER RIDGE HOLDING STEADFAST...WITH A ACTIVE ZONAL FLOW ALOFT ACROSS THE NORTHERN HALF OF THE COUNTRY. THE ECMWF BUILDS A SHORT WAVE RIDGE OVER THE FRONT RANGE MONDAY WHEREAS THE GFS IS WEAKER. THERE IS SOME LIGHT QPF FROM ISOLATED AFTERNOON CONVECTION OVER OUR SOUTHERN MOUNTAINS. IT WILL BE SEASONABLY WARM FOR THE PLAINS WITH HIGHS IN THE 80S. ON TUESDAY... THE FLOW ALOFT BACKS TO THE SOUTHWEST...ALLOWING MORE SUBTROPICAL MOISTURE TO SPREAD NORTHEAST THE SOUTHERN HALF OF THE CWA ALONG WITH SLIGHTLY COOLER TEMPERATURES. LOOKING AT SCATTERED AFTERNOON AND EVENING SHOWERS AND TSTORMS AS A SHORT WAVE TRACKS NORTHEAST ACROSS SOUTHERN WY AND NORTHERN CO. WEAK RIDGING ALOFT DEVELOPS IN THE WAKE OF THE EXITING SHORT WAVE WEDNESDAY...HOWEVER THERE WILL BE SOME MOISTURE PRESENT FOR WIDELY SCATTERED AFTERNOON TSTORMS. SOUTHWEST FLOW ALOFT INCREASES LATE IN THE WEEK WELL IN ADVANCE OF A DIGGING UPPER TROUGH OVER THE FAR WEST. SUBTROPICAL MOISTURE WILL BE DIVERTED TO THE NORTH AND WEST OF THE CWA RESULTING IN GENERALLY DRY AND WARM WEATHER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1111 AM MDT FRI JUL 17 2015 A WEAK FRONT ALONG A CASPER-ALLIANCE LINE WILL SLOWLY DRIFT SOUTH ACROSS SOUTHEAST WY AND WESTERN NE THIS AFTERNOON AND EARLY EVENING. ISOLATED TO SCATTERED TSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND LINGER INTO THE LATE EVENING OVER WESTERN NE. BRIEF PERIODS OF MVFR VSBY WILL OCCUR WITH TSTORMS...ALONG WITH GUSTY/ERRATIC WINDS...SMALL HAIL AND LIGHTNING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL GUST BETWEEN 25 AND 35 KT ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. && .FIRE WEATHER... ISSUED AT 230 PM MDT FRI JUL 17 2015 CONCERNS EXPECTED TO REMAIN LOW INTO EARLY NEXT WEEK WITH CONDITIONS REMAINING NON-CRITICAL. A COOL FRONT WILL PASS ACROSS LATER TONIGHT AND SATURDAY BRINGING SCATTERED SHOWERS AND STORMS ALONG WITH A LITTLE COOLER TEMPERATURES. MORE ISOLATED CONVECTION EXPECTED EARLY NEXT WEEK WITH WARMING AND DRYING CONDITIONS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...MAJ AVIATION...MAJ FIRE WEATHER...RE
Hazardous weather outlook, Jul 17, 10:40 AM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT FRI JUL 17 2015 NEZ019>021-054-055-WYZ103>106-109>119-181030- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1040 AM MDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE AREA THIS AFTERNOON THEN GRADUALLY COME TO AN END THIS EVENING. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. NEZ002-003-095-096-WYZ101-102-107-108-181030- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- 1040 AM MDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PARTS OF EASTERN WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE...ESPECIALLY NORTH OF A DOUGLAS TO ALLIANCE LINE. THE MAIN HAZARDS WILL BE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 17, 3:08 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 308 PM MDT FRI JUL 17 2015 NEZ095-WYZ102-172200- NORTH SIOUX NE-NIOBRARA COUNTY WY- 308 PM MDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND SOUTHEASTERN NIOBRARA COUNTIES UNTIL 400 PM MDT... AT 308 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF HARRISON...OR 18 MILES EAST OF LUSK...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL LIKELY INTENSIFY AND A SEVERE THUNDERSTORM WARNING MAY BE ISSUED SHORTLY. LOCATIONS IMPACTED INCLUDE... HARRISON AND MONTROSE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR CENTRAL NEBRASKA AND EAST CENTRAL WYOMING. LAT...LON 4273 10418 4283 10416 4299 10371 4250 10369 TIME...MOT...LOC 2108Z 270DEG 23KT 4277 10409 RUBIN
Local storm report, Jul 17, 3:11 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 NW KEELINE 42.78N 104.79W
07/17/2015 E0.75 INCH NIOBRARA WY PUBLIC
PEA TO PENNY SIZE HAIL.
&&
MJAMSKISpecial weather statement, Jul 17, 3:23 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT FRI JUL 17 2015
NEZ003-021-172215-
MORRILL NE-BOX BUTTE NE-
323 PM MDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE AND
NORTHEASTERN MORRILL COUNTIES UNTIL 415 PM MDT...
AT 323 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF ANGORA...OR 10 MILES SOUTHWEST OF ALLIANCE...
MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALLIANCE AND ALLIANCE AIRPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
CENTRAL NEBRASKA.
LAT...LON 4194 10269 4189 10308 4202 10314 4218 10274
4210 10274 4209 10271 4201 10270 4200 10267
4195 10268
TIME...MOT...LOC 2123Z 253DEG 29KT 4198 10300
RUBINSpecial weather statement, Jul 17, 3:25 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT FRI JUL 17 2015
NEZ002-003-172215-
DAWES NE-BOX BUTTE NE-
325 PM MDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES UNTIL 415 PM MDT...
AT 324 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF BOX BUTTE DAM...OR 20 MILES SOUTHWEST OF HAY SPRINGS...
MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL BOX
BUTTE AND SOUTHEASTERN DAWES COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
ALL OF THE NEBRASKA PANHANDLE...EXCEPT FOR KIMBALL AND CHEYENNE
COUNTIES.
LAT...LON 4242 10275 4231 10305 4241 10310 4262 10278
4260 10277 4244 10277 4244 10275
TIME...MOT...LOC 2124Z 236DEG 40KT 4243 10293
RUBINLocal storm report, Jul 17, 3:33 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL LUSK 42.76N 104.45W
07/17/2015 E1.00 INCH NIOBRARA WY DEPT OF HIGHWAYS
WYDOT SITE.
&&
MJAMSKILocal storm report, Jul 17, 3:57 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 NW HARRISON 42.73N 103.94W
07/17/2015 E1.00 INCH SIOUX NE TRAINED SPOTTER
&&
MJAMSKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:10 PM MDT | Special Weather Statement | CYS | Sioux | 50 min |
| Jul 17, 2:16 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 59 min |
| Jul 17, 2:18 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff | 57 min |
| Jul 17, 2:34 PM MDT | Special Weather Statement | CYS | Box Butte | 41 min |
| Jul 17, 3:06 PM MDT | Special Weather Statement | CYS | Banner | 39 min |
| Jul 17, 3:08 PM MDT | Special Weather Statement | CYS | Sioux | 52 min |
| Jul 17, 3:17 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 58 min |
| Jul 17, 3:23 PM MDT | Special Weather Statement | CYS | Box Butte | 52 min |
| Jul 17, 3:25 PM MDT | Special Weather Statement | CYS | Box Butte | 50 min |
| Jul 17, 3:35 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 28 min |
| Jul 17, 4:25 PM MDT | Special Weather Statement | CYS | Dawes | 35 min |
| Jul 17, 5:05 PM MDT | Special Weather Statement | CYS | Dawes | 40 min |
| Jul 17, 5:56 PM MDT | Special Weather Statement | CYS | Sioux | 49 min |
| Jul 17, 1:54 PM MDT | Special Weather Statement | CYS | Converse | 36 min |
| Jul 17, 2:24 PM MDT | Special Weather Statement | CYS | Converse | 66 min |
| Jul 17, 2:31 PM MDT | Special Weather Statement | CYS | Niobrara | 44 min |
| Jul 17, 2:48 PM MDT | Special Weather Statement | CYS | Niobrara | 42 min |
| Jul 17, 2:59 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara | 61 min |
| Jul 17, 4:35 PM MDT | Special Weather Statement | CYS | Niobrara | 40 min |
| Jul 17, 4:37 PM MDT | Special Weather Statement | CYS | Niobrara | 38 min |
| Jul 17, 4:46 PM MDT | Special Weather Statement | CYS | Albany | 44 min |
| Jul 17, 5:21 PM MDT | Special Weather Statement | CYS | Platte | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.